MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOTAL HCG (THCG); HUMAN CHORIONIC GONADOTROPIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT TOTAL HCG (THCG); HUMAN CHORIONIC GONADOTROPIN IMMUNOASSAY
Model Number 10308984
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer informed siemens that they have observed discordant advia centaur xpt total hcg (thcg) results, where the initial sample result is high and retest result is low (< 2).The complaint information indicates that the initial results are reported to physician(s), who question the results based on patient clinical history, and samples are retested.There are no allegations of patient intervention or adverse health consequences due to the elevated results.
 
Additional Manufacturer Narrative
An outside the united states (ous) customer contacted the siemens customer care center (ccc) reporting the observation of elevated initial patient results compared to lower retest results.The system was checked by the technical service technician and the sample was checked for preanalytical processes; no problems were detected.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." siemens is investigating.
 
Additional Manufacturer Narrative
Siemens healthcare diagnostics filed mdr 1219913-2022-00463 initial report on 2022-12-27.Additional information - 2023-02-28: siemens concluded the investigation for an outside of the united states (ous) customer allegation of elevated advia centaur xpt total hcg (thcg) initial patient results compared to lower retest results.Information was provided for one patient sample that initially resulted 238.0 miu/ml on an advia centaur xpt instrument (serial number (b)(6)).The same sample was retested on another advia centaur xpt at the laboratory and the result was < 0.0 miu/ml.The lower repeat result was reported to be the correct result.The complaint indicated that the advia centaur xpt instrument was checked by third party service and no issues were identified regarding the customer's pre-analytical process, such as draw site, collection tube type and centrifugation time/speed.The majority of patient samples tested by this customer are not affected.There are many possible causes for discordant results.While there is insufficient information to determine the cause of the issue reported by this customer, siemens cannot rule out pre-analytical variables or sample specific issues as contributing factors.Pre-analytical variables can affect the quality of the sample, and deviation from recommended best practices can impact results.Based on the investigation, a product problem has not been identified.Customer is operational.In section h6, investigation finding and investigation conclusion codes were updated based on the investigation results.

Brand Name
ADVIA CENTAUR XPT TOTAL HCG (THCG)
Common Device Name
HUMAN CHORIONIC GONADOTROPIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key16052348
Report Number1219913-2022-00463
Device Sequence Number6394799
Product Code JHI
UDI-Device Identifier00630414505152
UDI-Public00630414505152
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K925277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/08/2023
Device Model Number10308984
Device Catalogue Number10308984
Device Lot Number341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Supplement Date Received by Manufacturer02/28/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date03/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown